Format

Send to

Choose Destination
Clin Chest Med. 2004 Mar;25(1):53-64.

Chemotherapy-induced lung disease.

Author information

1
Thoracic Diseases Research Unit, Division of Pulmonary, Critical Care and Internal Medicine, Mayo Clinic and Foundation, 8-24 Stabile, Rochester, MN 55905, USA. limper.andrew@mayo.edu

Abstract

The lung has significant susceptibility to injury from a variety of chemotherapeutic agents. The clinician must be familiar with classic chemotherapeutic agents with well-described pulmonary toxicities and must also be vigilant about a host of new agents that may exert adverse effects on lung function. The diagnosis of chemotherapy-associated lung disease remains an exclusionary process, particularly with respect to considering usual and atypical infections, as well as recurrence of the underlying neoplastic process in these immune compromised patients. In many instances, chemotherapy-associated lung disease may respond to withdrawal of the offending agent and to the judicious application of corticosteroid therapy.

PMID:
15062597
DOI:
10.1016/S0272-5231(03)00123-0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center